Hail, White
- When
- May 5, 6:43 AM CST
- Where
- White County, 3 mi E of Crossville
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.167, -88.017
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at May 5, 2:30 AM CST, 4 hours 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 330 AM CDT MON MAY 5 2003 FORECAST CHALLENGES CONTINUE TO BE CONVECTIVE CHANCES THROUGHOUT THE WEEK AND SEVERE WEATHER TODAY AND TONIGHT. ISOLATED CONVECTION EARLIER THIS MORNING THAT BRIEFLY PRODUCED SOME SEVERE WEATHER IN RIPLEY COUNTY HAS DIED DOWN CONSIDERABLY...BUT MAY SEEM SOME MINOR CONVECTIVE ACTIVITY THROUGH SUNRISE. LOW CLOUDS ARE MOVING BACK TO THE NORTHWEST ACROSS SOUTHERN PORTIONS OF THE AREA...AS SOUTHEAST WINDS DEVELOP NORTHWARD. THIS IS IN LINE WITH MODEL FORECASTS OF THE SURFACE BOUNDARY SHIFTING TO OUR NORTH AND STRENGTHENING ESPECIALLY TO THE WEST OF THE AREA. THERE WILL NOT LIKELY BE A SIGNIFICANT BOUNDARY IN THE AREA TO FOCUS CONVECTION TODAY...SO WILL KEEP POPS IN THE CHANCE CATEGORY. THE DEVELOPING SURFACE TROUGH TO THE WEST WILL LIKELY BE THE FOCUS OF SIGNIFICANT SEVERE WEATHER EVENT TODAY...SEE THE SWODY1 FOR DETAILS. A FEW STORMS MAY MOVE OFF THIS BOUNDARY INTO WESTERN ZONES THIS AFTERNOON...SO IT APPEARS THAT THE BEST CHANCE FOR CONVECTION WILL BE IN SOUTHEAST MISSOURI...WHERE A MODERATE RISK OF SEVERE WEATHER HAS BEEN POSTED. INSTABILITY WILL BE QUITE LARGE THROUGHOUT THE AREA...SO ANY THUNDERSTORMS THAT DO DEVELOP IN THE HEAT OF THE DAY WILL HAVE THE POTENTIAL TO PRODUCE SEVERE WEATHER. LATER TONIGHT...SEVERE STORMS TO THE WEST ARE EXPECTED TO DEVELOP INTO AN MCS OR TWO AND MOVE EASTWARD THROUGH THE MID MISSISSIPPI VALLEY. BOTH THE GFS AND ETA KEEP THE MAIN SYSTEM TO THE NORTH OF THE AREA...PREFER THE FURTHER NORTH ETA WITH THIS SYSTEM. HOWEVER...WILL KEEP THE LIKELIES GOING JUST TO BE SAFE. REGARDLESS THERE WILL BE THE POTENTIAL FOR SOME SCATTERED CONVECTION ACROSS THE AREA TONIGHT. WIND DAMAGE AND LARGE HAIL WILL BE POSSIBLE TONIGHT...ESPECIALLY IF AN MCS DOES MOVE THROUGH THE AREA. LOOKING FORWARD THROUGH THE REMAINDER OF THE WEEK...WILL KEEP THE BROKEN RECORD FORECAST GOING. LOCATION OF BOUNDARIES AND TIMING OF IMPULSES IN THE PERSISTENT SOUTHWEST FLOW ALOFT WILL DETERMINE WHEN AND WHERE CONVECTION WILL BE THE BEST ACROSS THE AREA THROUGH THE WEEK. FOR NOW WILL KEEP ALL POPS IN THE CHANCE CATEGORY. THE GFS AND ECMWF BOTH INDICATE SOME POTENTIAL RELIEF BY THE LATTER HALF OF NEXT WEEKEND. WE WILL SEE. AS FOR TEMPERATURES...GENERALLY WENT WITH A CONSENSUS OF AVAILABLE GUIDANCE THROUGH THURSDAY. .PAH...NONE. DRS
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-061000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 450 AM CDT MON MAY 5 2003 ...TORNADO WATCH IS IN EFFECT UNTIL 10 AM CDT... ...MODERATE RISK OF SEVERE WEATHER FOR MUCH OF THE QUAD STATE TODAY AND TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE WEATHER GENERALLY TO THE SOUTH OF A MARBLE HILL MISSOURI TO HERRIN ILLINOIS TO EVANSVILLE INDIANA LINE. FURTHER NORTH...A SLIGHT RISK HAS BEEN POSTED. EARLY THIS MORNING ONE LINE OF STRONG THUNDERSTORMS WAS MOVING RAPIDLY EASTWARD ACROSS PORTIONS OF SOUTHERN ILLINOIS AND THE EVANSVILLE TRI STATE AREA. MEANWHILE ANOTHER LINE WAS DEVELOPING TO OUR WEST ACROSS EASTERN MISSOURI. THE ENVIRONMENT REMAINS FAVORABLE FOR DAMAGING WINDS AND POSSIBLY AN ISOLATED TORNADO...THEREFORE A TORNADO WATCH HAS BEEN ISSUED FOR THE ENTIRE QUAD STATE AREA UNTIL 10 AM CDT. LATER THIS AFTERNOON A WEAK COLD FRONT IS EXPECTED TO DIP SOUTHWARD INTO THE NORTHERN PORTIONS OF THE REGION. SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THIS FRONT AND ANY OTHER BOUNDARIES THAT MAY REMAIN FROM THIS MORNINGS STORMS. THE POTENTIAL EXISTS FOR A SIGNIFICANT OUTBREAK OF SEVERE WEATHER FROM LATE THIS AFTERNOON THROUGH TONIGHT. THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WINDS...BUT AN ISOLATED TORNADO CANNOT BE RULED OUT. IN ADDITION...WIDESPREAD HEAVY RAINFALL WILL BE POSSIBLE...ESPECIALLY ACROSS SOUTHEAST MISSOURI AND WESTERN KENTUCKY TONIGHT. GIVEN THE HEAVY RAINS THAT FELL YESTERDAY...FLASH FLOODING WILL BE A MAJOR CONCERN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT RISK OF SEVERE WEATHER TUESDAY ACROSS MUCH OF SOUTHEAST MISSOURI AND WESTERN KENTUCKY AS WELL AS FAR SOUTHERN ILLINOIS. A WEAK SURFACE BOUNDARY IS LIKELY TO BE DRAPED ACROSS THESE AREAS DURING THE DAY TUESDAY...AND WITH A VERY UNSTABLE AIRMASS SOUTH OF THE BOUNDARY...SEVERE THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE. AT THIS TIME IT IS DIFFICULT TO DETERMINE THE GREATEST SEVERE THREAT...BUT DAMAGING WINDS...LARGE HAIL AND A FEW TORNADOES WILL BE POSSIBLE. ADDITIONAL HEAVY RAINFALL MAY ALSO LEAD TO MORE FLASH FLOODING. THERE WILL BE A CHANCE OF THUNDERSTORMS EACH DAY FROM WEDNESDAY THROUGH SUNDAY. THE POTENTIAL EXISTS FOR MORE SEVERE WEATHER AND HEAVY RAINFALL...BUT THE TIMING AND INTENSITY OF INDIVIDUAL EVENTS IS DIFFICULT TO DETERMINE AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED TODAY AND TONIGHT. DRS
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2003Every state in 2003This day in weather historyWarnings in Illinois, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5354017.